Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 20, 2016, 12:12 AM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2016, 12:12 AM CDT (05:12 UTC)
- Expired
- Apr 20, 2016, 1:00 AM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, TX, Callahan County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 49 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 9:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
003
WUUS54 KSJT 200512
SVRSJT
TXC049-059-083-200600-
/O.NEW.KSJT.SV.W.0048.160420T0512Z-160420T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1212 AM CDT WED APR 20 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BROWN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
SOUTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 100 AM CDT
* AT 1211 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
OPLIN...OR 16 MILES SOUTH OF BAIRD...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CROSS PLAINS AND CROSS CUT AROUND 100 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE US-
283 NEAR THE COLEMAN-CALLAHAN COUNTY LINE AND THE INTERSECTION OF US-
283 AND HIGHWAY 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3198 9910 3209 9952 3226 9949 3223 9912
3208 9912 3208 9907
TIME...MOT...LOC 0511Z 282DEG 17KT 3216 9943
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
573
WWUS54 KSJT 200544
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1244 AM CDT WED APR 20 2016
TXC049-059-083-200600-
/O.CON.KSJT.SV.W.0048.000000T0000Z-160420T0600Z/
BROWN TX-COLEMAN TX-CALLAHAN TX-
1244 AM CDT WED APR 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHWESTERN BROWN...NORTHEASTERN COLEMAN AND SOUTHEASTERN
CALLAHAN COUNTIES...
AT 1243 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
CROSS PLAINS...OR 17 MILES SOUTH OF BAIRD...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CROSS PLAINS AROUND 100 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3198 9910 3211 9944 3225 9937 3223 9912
3208 9912 3208 9907
TIME...MOT...LOC 0543Z 278DEG 15KT 3215 9931
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 11:31 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 19, 11:31 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1131 PM CDT TUE APR 19 2016 .AVIATION... /06Z TAFS/ An upper disturbance moving southeast through the area will bring thunderstorms and showers to KABI and the eastern terminals through most of the night. A cold front will swing winds to the north at KABI by 02Z with light and variable winds at the remaining terminals. MVFR ceilings and occasional IFR ceilings will continue at all terminals through the morning hours. 15 && .PREV DISCUSSION... /issued 639 PM CDT TUE APR 19 2016/ AVIATION... /00Z TAFS/ Cloud bases are currently VFR (3500-4500 ft) but will deteriorate by late evening, eventually falling below 1000 ft across much of the CWA late tonight. IFR conditions will prevail through mid- morning with ceilings gradually rising and scattering out by midday. Winds will be light and variable much of the TAF period, becoming north to northeast on Wednesday in the wake of a weak surface boundary. Scattered convection is expected tonight, but confidence that any particular terminal will be affected is low. VCSH remarks were included at various times for all sites, mainly during the 02-05z period. Additional isolated convection will be possible Wednesday afternoon, mainly southeast of a KSOA-KBWD line. PREV DISCUSSION... /issued 350 PM CDT TUE APR 19 2016/ SHORT TERM... (Tonight and Wednesday) Isolated showers and thunderstorms have developed this afternoon in the vicinity of Fort Stockton, where MLCAPEs are 1000-1500 J/kg and convective inhibition has eroded. Breaks in the clouds have developed across parts of west central Texas, but persistent cloud cover has limited the instability in our area. Other showers and thunderstorms have developed near and north of Lubbock, ahead of a shortwave trough. Forecast remains problematic with placement of convection across our area tonight. If sufficient shower/thunderstorm development occurs from Midland south to Fort Stockton, some of this could move east/northeast into some of our western counties. Appears that the highest rain chance tonight will be across the area north of a Roby to Abilene to San Saba line. Additional convective development is anticipated this evening northwest of our area and possibly into the Big Country, as the aforementioned shortwave moves east toward North Texas. A weak cold front will sag south into the Big Country overnight. Could have additional shower/thunderstorm development ahead of this front. This setup may result in scattered to numerous thunderstorms affecting our northern and northeastern counties. A marginal risk for severe thunderstorms remains in place for much of west central Texas this evening and tonight. On Wednesday, carrying low chance PoPs across the southeastern part of our area. With less cloud cover, temperatures will be warmer Wednesday. Highs are expected to range from the mid to upper 70s across the northern and eastern parts of our area, to the lower 80s across part of the western Concho Valley into Crockett County. LONG TERM... (Wednesday night through next Tuesday) The upper low that has influenced the region the past few days will weaken as it moves east from Midwest states and into the Great Lakes region by Thursday. A shortwave on the back side of the upper low will approach the area Wednesday evening, with an associated weak cold front dropping south across West Central Texas Wednesday night and early Thursday. Medium range models develop convection north of the area in advance of the front Wednesday night, with this activity moving south across the forecast area as a possible MCS overnight into Thursday morning. Indications are that the front will likely exit far southern portions of the forecast area by late afternoon, with only some lingering precipitation along the I-10 corridor through early evening. Friday and Saturday will dry and pleasant as upper level ridging moves into the region. Still looking at another chance for precipitation late next weekend into early next week as another upper level system potentially impacts the region. Confidence remains low concerning the eventual evolution of this system, so POPs were kept low for Sunday and Sunday night. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 58 76 59 / 30 50 10 50 San Angelo 74 59 80 61 / 30 40 10 30 Junction 75 61 79 61 / 30 40 30 20 && .SJT Watches/Warnings/Advisories... None. && 99/99/99
Hazardous weather outlook, Apr 19, 2:58 PM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 258 PM CDT TUE APR 19 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 258 PM CDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF WEST CENTRAL TEXAS. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM... WEDNESDAY AND THURSDAY...MAINLY ALONG AND SOUTH OF AN OZONA TO BRADY TO BROWNWOOD LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Apr 19, 11:05 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1105 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 1 NE RULE 33.20N 99.88W
04/19/2016 E1.75 INCH HASKELL TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1600057
JOHNSONLocal storm report, Apr 19, 11:10 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 5 ESE HAMLIN 32.86N 100.05W
04/19/2016 E1.00 INCH JONES TX PUBLIC
QUARTER SIZE HAIL REPORTED NEAR RADIUM.
&&
EVENT NUMBER SJT1600058
JOHNSONLocal storm report, Apr 19, 11:15 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1115 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL LUEDERS 32.80N 99.62W
04/19/2016 E1.75 INCH JONES TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1600059
JOHNSONSpecial weather statement, Apr 19, 11:39 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1139 PM CDT TUE APR 19 2016 TXZ128-139-200530- COLEMAN TX-CALLAHAN TX- 1139 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLEMAN AND SOUTHERN CALLAHAN COUNTIES UNTIL 1230 AM CDT... AT 1139 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DUDLEY...OR 14 MILES SOUTH OF CLYDE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL COLEMAN AND SOUTHERN CALLAHAN COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: US-283 NEAR THE COLEMAN-CALLAHAN COUNTY LINE...ADMIRAL AND THE INTERSECTION OF US-283 AND HIGHWAY 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR WEST CENTRAL TEXAS. LAT...LON 3198 9929 3208 9963 3230 9961 3231 9915 TIME...MOT...LOC 0439Z 284DEG 27KT 3220 9956
Special weather statement, Apr 19, 11:45 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1145 PM CDT TUE APR 19 2016
TXZ114-128-200530-
CALLAHAN TX-SHACKELFORD TX-
1145 PM CDT TUE APR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLAHAN AND
SOUTHEASTERN SHACKELFORD COUNTIES UNTIL 1230 AM CDT...
AT 1145 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
MORAN...OR 10 MILES SOUTH OF ALBANY...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MORAN AROUND 1200 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MCCARTY LAKE AND US-
283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3251 9911 3242 9912 3250 9941 3268 9936
3264 9909 3252 9909
TIME...MOT...LOC 0445Z 284DEG 26KT 3258 9930Local storm report, Apr 20, 12:01 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1201 AM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 4 ESE DUDLEY 32.24N 99.54W
04/19/2016 E0.75 INCH CALLAHAN TX TRAINED SPOTTER
PEA TO PENNY SIZE HAIL OCCURRING ON FM 604 ONE MILE
SOUTH OF HIGHWAY 36.
&&
EVENT NUMBER SJT1600060
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:12 PM CDT | Special Weather Statement | SJT | Menard | 48 min |
| Apr 19, 7:26 PM CDT | Special Weather Statement | SJT | Menard | 49 min |
| Apr 19, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 42 min |
| Apr 19, 8:10 PM CDT | Special Weather Statement | SJT | Schleicher | 35 min |
| Apr 19, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 48 min |
| Apr 19, 8:51 PM CDT | Special Weather Statement | SJT | Schleicher | 39 min |
| Apr 19, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 48 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 43 min |
| Apr 19, 9:16 PM CDT | Areal Flood Advisory | SJT | Menard, Schleicher | 3 hr |
| Apr 19, 9:19 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 41 min |
| Apr 19, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 46 min |
| Apr 19, 9:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| Apr 19, 9:46 PM CDT | Special Weather Statement | SJT | Menard | 44 min |
| Apr 19, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 21 min |
| Apr 19, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 49 min |
| Apr 19, 9:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 48 min |
| Apr 19, 10:06 PM CDT | Special Weather Statement | SJT | Fisher | 39 min |
| Apr 19, 10:11 PM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| Apr 19, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 46 min |
| Apr 19, 10:27 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 48 min |
| Apr 19, 10:33 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 42 min |
| Apr 19, 10:35 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 40 min |
| Apr 19, 11:00 PM CDT | Special Weather Statement | SJT | Mason | 45 min |
| Apr 19, 11:05 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 40 min |
| Apr 19, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 15 min |
| Apr 19, 11:13 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 47 min |
| Apr 19, 11:24 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 2 hr |
| Apr 19, 11:39 PM CDT | Special Weather Statement | SJT | Callahan | 51 min |
| Apr 19, 11:45 PM CDT | Special Weather Statement | SJT | Shackelford | 45 min |
| Apr 19, 11:55 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 35 min |
| Apr 20, 12:20 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 115 min |
| Apr 20, 12:37 AM CDT | Special Weather Statement | SJT | Nolan | 38 min |
| Apr 20, 1:10 AM CDT | Special Weather Statement | SJT | Coleman | 50 min |
| Apr 20, 1:14 AM CDT | Special Weather Statement | SJT | Sterling | 46 min |
| Apr 20, 1:24 AM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
| Apr 20, 1:48 AM CDT | Special Weather Statement | SJT | Brown | 42 min |
| Apr 20, 2:08 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 112 min |
| Apr 20, 3:18 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 27 min |
| Apr 20, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.